Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 112, NWS Memphis, TN

May 24, 2000Lawrence County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at May 24, 2000, 11:32 PM CDT for Lawrence County, Arkansas. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 24, 2000, 11:32 PM CDT (04:32 UTC)
Expired
May 25, 2000, 12:00 AM CDT
In force
28 min
Issued by
NWS Memphis, TN
Area
Whole counties

County Lawrence County, AR

The radar

The Memphis radar (KNQA), 136 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 11:45 PM CDTThunderstorm WindCountywide, ARA few structures were damaged across the northern part of Lawrence county. Numerous trees and power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 9:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2916 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2916 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

332 
WUUS54 KMEG 250433
SVRMEM
ARC075-250500-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1132 PM CDT WED MAY 24 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN NORTHEAST ARKANSAS

* UNTIL MIDNIGHT CDT

* AT 1129 PM CDT...WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 7 MILES WEST OF SMITHVILLE...MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SMITHVILLE AROUND 1135 PM CDT
  ANNIEVILLE AROUND 1140 PM CDT
  IMBODEN AROUND 1145 PM CDT
  HOXIE...WALNUT RIDGE AROUND MIDNIGHT CDT
  SEDGWICK AROUND 1205 AM CDT

.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY LIGHTNING.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 8:15 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, May 24, 8:15 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
815 PM CDT WED MAY 24 2000

WILL UPDATE TO MAKE ONLY A SMALL CHANGE...THAT IS CHANGE THE
ZONES THAT HAVE MOSTLY CLOUDY FOR TONIGHT TO INCREASING CLOUDS.
SATELLITE SHOWS SKIES HAVE CLEARED ACROSS MOST OF THE AREA.
HOWEVER...MCC NOW SPREADING INTO SOUTHERN MO WITH ASSOCIATED CLOUD
SHIELD SPREADING EASTWARD. LATEST SURFACE ANALYSIS SHOWS
COLD FRONT ACROSS SOUTHERN MO INTO SOUTHERN IL. LATEST RUC
INDICATES THIS FRONT ONLY SAGGING SLOWLY SOUTHWARD INTO NORTHEAST
AR AND NORTHWEST TN BY LATE TONIGHT. EXPECT MCC AND ASSOCIATED
STORMS TO CONTINUE MOVING EASTWARD ALONG THE FRONT AFFECTING OUR AREA
LATER TONIGHT. CURRENT POPS OK...BUT MAY HAVE TO UPDATE LATER TO
INCREASE FOR NORTHERN AREAS. FORECAST LOWS OK.

.MEM...NONE.

N

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 11:54 PM CDTSevere Thunderstorm WarningMEGGreene, Randolph36 min
May 25, 12:00 AM CDTSevere Thunderstorm WarningMEGClay30 min
May 25, 12:17 AM CDTSevere Thunderstorm WarningMEGCraighead, Mississippi43 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.